Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Missed periods. Pregnancy test negative. Took treatment for yeast infection. Having cramping. Inserted suppository. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
I am going on my 3rd missed period with negative pregnancy test. I have a thin watery discharge for two weeks but now seems to have small white clumps with fishy odor. Just had yeast infection 3 wks ago that was treated with oral and vaginal treatment. Also having slight cramping. I don't know if this has anything to do with this or not and seems weird, but I have treated vaginal yeast infections in the past and as soon as I inserted suppository, it seemed like it would begin running out. This time it was nearly 5 days and medicine was still inside. Help. No itching or vulvar swelling.
Posted Sat, 6 Jul 2013 in Menstruation and Miscarriage
Answered by Dr. Arif N Khan 1 hour later

Thank you for choosing XXXXXXX

I can understand your concern. Thin white discharge with fishy odor is seen in bacterial vaginosis. It is usually not associated with itching. Yeast infection is another entity which causes such discharge; you have already been treated by it. However yeast infection is known for recurrence and all these infections can in turn lead to pelvic inflammation which leads to cramping pain abdomen.

It is essential that we evaluate the reasons of recurrent yeast infection. It could be due to DIABETES or POOR IMMUNITY. Further the possibility of bacterial vaginosis needs to be excluded. Hence I suggest you to get your blood tested for sugar i.e. by doing fasting and post prandial blood sugar evaluation and leukocyte count, ESR to rule out infection. I also suggest you to get the vaginal secretion evaluated for the type of organism so that specific treatment can be given.
The most common cause of missing period when pregnancy is excluded is polycystic ovarian disease. A few tests like LH: FSH ratio and a scan pelvis to look for any ovarian problems would be essential.
If you were to be my patient, I would advice you to undergo the aforementioned tests and then put you on oral antibiotics and vaginal antibiotic pessaries. This would be followed by progesterone tablets for withdrawal bleeding and once they get their period, I would start you on combined oral contraceptive pills to regularize their periods. You may consult your gynecologist and discuss about this approach.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.

Wish you good health.
Dr Arif
You can consult me again directly through my profile
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor